MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN RUBY SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN RUBY SYSTEM; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H67-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely decreased wbc and platelet results generated on the cell dyn ruby for multiple samples.The initial wbc results for these parameters were 0.00 or close to 0.00.The discrepant results were not reported out of the laboratory.The following data was provided: (b)(6) 2023 sid (b)(6) platelet: initial result = 9.02 10e3/ul, repeat = 184 10e3/ul sid (b)(6) wbc: initial result = 0.023 10e3/ul, repeats = 10.5 10e3/ul.(b)(6) 2023 sid (b)(6) platelet: initial result = 0.00 10e3/ul, repeat = 297 10e3/ul.No impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A final report will be submitted when the evaluation is complete.Completed information for section a1 patient identification: sids (b)(6).All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed falsely decreased wbc and platelet results generated on the cell dyn ruby for multiple samples.The initial wbc results for these parameters were 0.00 or close to 0.00.The discrepant results were not reported out of the laboratory.The following data was provided: (b)(6) 2023.Sid (b)(6) platelet: initial result = 9.02 10e3/ul, repeat = 184 10e3/ul.Sid (b)(6) wbc: initial result = 0.023 10e3/ul, repeats = 10.5 10e3/ul.(b)(6) 2023.Sid (b)(6) platelet: initial result = 0.00 10e3/ul, repeat = 297 10e3/ul.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Update: section d10 updated from blank to perist pmp tbg-md,91485-01,531554971 section h4 - device mfg date updated from blank to 3/20/2012 the complaint investigation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, and device history record review.Return testing was not completed as returns were not available.Customer data was reviewed and aligned with the customer¿s issue and no additional issues were identified.Review of the instrument logs showed samples with flagged results for rbc, platelet, wbc and related parameters.The peristaltic pump tubing was replaced, and the falsely depressed results and flagging errors were resolved.Review of the service history report did not show any sign of additional problems occurring on the instrument.A search for similar complaints did not identify an increase in complaint activity.A review of tracking and trending for the peristaltic pump tubing did not identify any trends for the issue for the product.A review of the manufacturing documentation did not identify any issues associated with the complaint issue.Labeling was reviewed and sufficiently addresses the customer's issue.Based on our investigation, no systemic issue or deficiency with the cell-dyn ruby for serial number (b)(6) or the peristaltic pump tubing, was identified.

Brand Name
CELL-DYN RUBY SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden N39 E-932
GM   N39 E932
6122582960
MDR Report Key18522643
Report Number2919069-2024-00007
Device Sequence Number8087530
Product Code GKZ
UDI-Device Identifier00380740017170
UDI-Public00380740017170
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K061667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H67-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer03/14/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PERIST PMP TBG-MD, 91485-01, (B)(6)
Patient SexUnknown